MAUDE Adverse Event Report: CAREFUSION MAXGUARD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXGUARD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number ME1224
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the iv fluid was leaking out at junction of the trifuse extension set.The event occurred in the operating room (or).There was no patient harm and the event did not cause delay in patient therapy.
 
Event or Problem Description
It was reported that the iv fluid was leaking out at the junction of the tri-fuse extension set.The event occurred in the operating room (or).It was confirmed that there was no patient harm and the event did not cause any delay in patient therapy.
 
Additional Manufacturer Narrative
Supplemental created to remove comment from initial report- correction to h10: ¿.Large bubble in the silicone segment was confirmed by visual inspection", was placed in error.
 
Additional Manufacturer Narrative
The customer¿s report of a leak at the junction of the trifuse extension set was confirmed based on functional inspection.Report that the iv tubing had a large bubble in the silicone segment was confirmed by visual inspection.The leak was observed at the engagement between one of the three tubing's to the inlet of the parallel connector components.The sample was inspected for kinks, holes/tears in the tubing or damages to the components.A fluid filled lab syringe was used and functional testing was performed by pushing the fluid through.Additional pressure testing was performed and the leak was observed at the same engagement.Further inspection noted no issues with any of the tubing depths within the parallel connector.The root cause was identified as a sink condition in the parallel connector component (supplier issue).
 
Event or Problem Description

Brand Name
MAXGUARD EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9315053
Report Number9616066-2019-03216
Device Sequence Number2509523
Product Code FPA
UDI-Device Identifier10885403236112
UDI-Public10885403236112
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2023
Device Model NumberME1224
Device Catalogue NumberME1224
Device Lot Number18095129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date01/17/2020
01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1